Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 59, NWS Albuquerque, NM

August 1, 2013Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 1, 2013, 12:19 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2013, 12:19 PM MDT (18:19 UTC)
Expired
Aug 1, 2013, 3:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 53 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 12:30 PM MDTFLASH FLOOD2 W Bonito Lake, NMFAST FLOWING WATER AND ROCKS OVER FOREST SERVICE ROAD 107 BENEATH WASHINGTON CANYON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WGUS55 KABQ 011819
FFWABQ
NMC027-012115-
/O.NEW.KABQ.FF.W.0059.130801T1819Z-130801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1219 PM MDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 315 PM MDT

* AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BONITO LAKE...OR ABOUT 11
  MILES SOUTHEAST OF CARRIZOZO. THE STORM PRODUCING VERY HEAVY RAIN
  WAS NEARLY STATIONARY.

  THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING BUT NOT
  LIMITED TO HIGHWAY 70 FROM BISCUIT HILL TO RIVERSIDE OR FROM MILE
  POSTS 267 TO 300...AND HIGHWAY 48 FROM RUIDOSO TO ESCUDILLA RANCH
  OR FROM MILE POSTS 0 TO 17. OF PARTICULAR CONCERN WILL BE HIGHWAY
  48 AT SKI RUN ROAD...EAGLE CREEK...INTERSECTION OF HIGHWAY 37 AND
  48...RIO BONITO...AND ESCUDILLA...MAGADO CREEK.

  EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID
  AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE
  CREEK...LITTLE CREEK...MAGADO CREEK...RIO BONITO AND THE RIO HONDO
  FROM THE HIGHWAY 70 AND 380 JUNCTION TO RIVERSIDE. PLEASE CONTACT
  LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES.

  THIS WILL IMPACT THE WHITE FIRE BURN SCAR AS WELL AS RUIDOSO
  DOWNS...HIGHWAY 70 AND RIO RUIDOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR AND
WHITE FIRE BURN AREAS.

&&

LAT...LON 3338 10574 3338 10575 3338 10589 3339 10590
      3369 10594 3373 10549 3330 10548 3331 10574

$$

40
3 follow-up statements
627 
WGUS75 KABQ 011904
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
104 PM MDT THU AUG 1 2013

NMC027-012115-
/O.CON.KABQ.FF.W.0059.000000T0000Z-130801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
104 PM MDT THU AUG 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL
LINCOLN COUNTY...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BONITO 
LAKE...OR ABOUT 9 MILES NORTH OF RUIDOSO. THE STORMS PRODUCING VERY 
HEAVY RAIN WAS NEARLY STATIONARY. EMERGENCY MANAGEMENT HAS REPORTED
A FEW ROADS HAVE BEEN WASHED OUT DUE TO THE HEAVY RAIN. 

LOCATIONS IMPACTED INCLUDE...
  SMOKEY BEAR HISTORICAL PARK...
  NOGAL...
  FORT STANTON...
  CARRIZOZO...
  CAPITAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR AND
WHITE FIRE BURN AREAS.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3338 10574 3338 10575 3338 10589 3339 10590
      3369 10594 3373 10549 3330 10548 3331 10574

$$

40
329 
WGUS75 KABQ 011941
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
141 PM MDT THU AUG 1 2013

NMC027-012115-
/O.CON.KABQ.FF.W.0059.000000T0000Z-130801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
141 PM MDT THU AUG 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL
LINCOLN COUNTY...

AT 137 PM MDT...EMERGENCY MANAGEMENT REPORTED THUNDERSTORMS 
PRODUCING FLASH FLOODING ON HIGHWAY 107 BELOW WASHINGTON CANYON.
LARGE ROCKS HAVE COVERED THE HIGHWAY AND HAVE MADE IT IMPASSABLE.

LOCATIONS IMPACTED INCLUDE...
  SMOKEY BEAR HISTORICAL PARK...
  NOGAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR AND
WHITE FIRE BURN AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3338 10574 3338 10575 3338 10589 3339 10590
      3369 10594 3373 10549 3330 10548 3331 10574

$$

40
232 
WGUS75 KABQ 012114
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT THU AUG 1 2013

NMC027-012124-
/O.EXP.KABQ.FF.W.0059.000000T0000Z-130801T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
314 PM MDT THU AUG 1 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MDT FOR CENTRAL LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3338 10574 3338 10575 3338 10589 3339 10590
      3369 10594 3373 10549 3330 10548 3331 10574

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:47 AM MDT, 32 minutes earlier.

Area forecast discussion, Aug 1, 11:47 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1147 AM MDT THU AUG 1 2013

.AVIATION...
18Z TAF CYCLE
WIDESPREAD SHOWERS AND STORMS WILL IMPACT CENTRAL AND WESTERN NM
TODAY WITH LOCALLY HEAVY RAINFALL. THE STRONGEST ACTIVITY WILL
HAVE THE POTENTIAL TO PRODUCE SIGNIFICANTLY REDUCED VSBYS BENEATH
STORM CORES AND SMALL HAIL. STORM MOTION WILL BE NORTH BTWN 10 AND
15 KTS. A VORTICITY MAXIMUM CURRENTLY TO THE SW OF KGUP WILL MOVE
NE THROUGH THIS EVENING AND ALLOW FOR A POTENTIAL AREA OF RAIN TO
IMPACT THE NW PLATEAU WITH CIGS NEAR 030 MOST OF THE NIGHT.

GUYER

&&

.PREV DISCUSSION...627 AM MDT THU AUG 1 2013...
QUICK UPDATE TO INCREASE POPS FOR THIS MORNING. DEEPER MOISTURE
MAKING INROADS IN A HURRY THIS MORNING. THE MOISTURE IS COMBINING
WITH MODERATE TO STRONG ATMOSPHERIC STRETCHING/DEFORMATION
ASSOCIATED WITH A STRONG ELY WAVE OVER SW NM/SE AZ TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS DESPITE THE LACK OF SURFACE HEATING.
LIKELY HAVE A LULL LATE MORNING BUT IT WILL NOT TAKE MUCH TO GET
THINGS GOING ONCE AGAIN DURING THE AFTERNOON.

33

.PREV DISCUSSION...251 AM MDT THU AUG 1 2013...
A VERY ACTIVE DAY IS IN STORE FOR NORTHERN AND CENTRAL NEW MEXICO
TODAY. EASTERLY WAVE BEGINNING TO MAKE THE TURN NORTHWARD AS IT
ENTERS FAR SERN AZ EARLY THIS MORNING. SECONDARY...WEAKER WAVE
ALSO NOTED ON RADAR CENTERED OVER THE SRN GILA. MODELS ARE IN GOOD
AGREEMENT WITH ONE ANOTHER...LIFTING THE STRONGER FEATURE NORTHWARD
THROUGH ERN AZ THROUGH THE DAY. STRONGEST DEFORMATION/ATMOSPHERIC
LIFT ASSOCIATED WITH THE WAVE EXPECTED FROM THE CONTINENTAL DIVIDE
WWD TO THE AZ BORDER WHERE NUMEROUS STORMS WILL DEVELOP THERE THIS
AFTERNOON AND EVENING. 15-20KTS OF STEERING FLOW...HOWEVER...WILL
KEEP STORMS MOVING NORTHWARD NICELY SO WILL HOLD OFF ON FFW AT
THIS TIME. WITH PWATS RANGING BTWN 1-1.30 INCH...STORMS WILL
PRODUCE VERY HEAVY RAIN AND LOCALIZED STORM TRAINING MAY BECOME AN
ISSUE FROM THE GILA/SW MTNS NORTH TO THE WEST-CENTRAL MOUNTAINS
AND HIGHLANDS. BEST CHANCES FOR EVENING CONVECTION WILL REMAIN
NEAR I-25 WWD AS THE ELY WAVE GRADUALLY LIFTS NEWD THROUGH NWRN
NM. SCT CONVECTION LIKELY TO GO WELL AFTER MIDNIGHT AS THE WAVE
SLOWLY FILLS AS IT TRANSLATES SLOWLY EWD THROUGH THE NRN
MOUNTAINS.

NAM12 SUGGESTING SUBSIDENCE BEHIND THE ELY WAVE WILL CREATE A
RATHER DEEP ISOTHERMAL LAYER JUST ABOVE MOUNTAIN TOP LEVEL AND
WITH SCATTERED LEFT OVER MID AND HIGH CLOUDS LIKELY...SUSPECT
FRIDAY WILL BE MARKEDLY LESS ACTIVE.

CLASSIC SOUTHERLY MONSOON FLOW SETS UP FOR THE WEEKEND. GFS
INDICATING THAT SOME DRIER AIR FROM NEAR THE CENTER OF THE UPPER
HIGH OVER WEST TX ATTEMPTS TO PUSH IN FROM THE E/SE. ECMWF IS
SLIGHTLY FARTHER EAST WITH THE CENTER OF THE UPPER HIGH...KEEPING THE
DRIER AIR OVER FAR SERN NM. AT ANY RATE...EVERY DAY IS A NEW DAY
WITH THIS TYPE OF FLOW GIVEN POSSIBLE WIGGLES IN THE SLY FLOW OR
MCVS SO WILL CONTINUE THE SCT MTN AND ISOLD THUNDERSTORM COVERAGE
EACH DAY.

GFS AND ECMWF IN RATHER REMARKABLE AGREEMENT WITH ONE ANOTHER
REGARDING NEXT WEEK. CLASSIC MONSOON PATTERN CONTINUES WITH HINTS
THAT THE UPPER HIGH WILL SHIFT SLIGHTLY EWD TOWARD THE MIDDLE OF
THE WORK WEEK AS AN UPPER LEVEL TROUGH APPROACHES THE PACNW COAST.
THIS SLIGHTLY FARTHER EWD TRANSLATION WOULD ALLOW FOR DEEP
SOUTHERLY MONSOON PULSES TO PUSH UP INTO THE STATE.

33

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH MIDWEEK NEXT WEEK.

MODELS...IN REASONABLE AGREEMENT IN A WEAKLY FORCED PATTERN THROUGH
THE WEEKEND AND THE FOLLOWING WORK WEEK. RIDGE CORE OVER EASTERN NEW
MEXICO WILL FLATTEN AND SHIFT EAST INTO THE HEART OF TEXAS BY FRIDAY
MORNING...AND STRENGTHENING YET AGAIN OVER EAST CENTRAL TEXAS
THROUGH THE WEEKEND INTO MONDAY. CORE WILL FLATTEN OUT WITH CENTROID
REMAINING EAST OF NEW MEXICO THROUGH THE UPCOMING WORK WEEK.

FOR TODAY...WIDESPREAD CONVECTION ON TAP WITH WETTING RAINS FAVORING
NORTH AND WEST TODAY...AS RIDGE CORE REMAINS OVER EASTERN NEW MEXICO
AND THE TEXAS PANHANDLE...AND MOISTURE STREAM AROUND THE WESTERN
MARGINS OF THE RIDGE PENETRATES NORTHWARD INTO WESTERN NEW MEXICO.
SURFACE TROUGH DEEPENING FROM EASTERN COLORADO ACROSS EASTERN NEW
MEXICO ALONG THE TEXAS BORDER WILL SUPPORT SOME SOUTHWEST BREEZES
OVER THE NORTHEAST PLAINS THIS AFTERNOON AS MINIMUM HUMIDITIES
REMAIN IN THE 30S PCT OVER MOST OF THE STATE. GOOD VENTILATION
CONDITIONS OR BETTER TODAY WITH GOOD TO EXCELLENT HUMIDITY
RECOVERIES. NORMAL TEMPERATURES FOR EARLY AUGUST.

FOR FRIDAY...RIDGE CORE FLATTENING WITH ROUGH CENTROID BEGINNING
SLOW EASTWARD SHIFT INTO CENTRAL TEXAS. SHIFT WILL HELP REFOCUS
THUNDERSTORM COVERAGE TO THE WEST AND CENTRAL WITH COVERAGE AND
INTENSITIES REDUCED IN THE EAST. BEST WETTING RAIN CHANCES WILL BE
OVER THE WESTERN HIGH COUNTRY INCLUDING THE SOUTHWEST MOUNTAINS.
WINDS WILL BE SHIFTING AND GUSTY NEAR THUNDERSTORMS...OTHERWISE
MODEST WEST TO SOUTHWEST LOW LEVEL FLOW THROUGH THE AFTERNOON. SOME
DRYING WITH MINIMUM HUMIDITIES IN THE 20S PCT OVER THE EAST...WITH
30S PCT COMMON OVER THE REMAINDER OF THE STATE. TEMPERATURES
CREEPING ABOVE NORMAL OVER THE SUNNIER EAST...REMAINING NORMAL OR A
FEW DEGREES BELOW OVER THE CLOUDIER AND RAINIER WEST. VENTILATION
DROPPING BACK TOWARD FAIR NORTH AND WEST...REMAINING GOOD OR BETTER
IN THE EAST. GOOD OVERNIGHT HUMIDITY RECOVERIES.

FOR SATURDAY...RIDGE CORE SHIFTING TO EAST CENTRAL TEXAS ALLOWING
SLIGHT EASTWARD NUDGE OF THUNDERSTORM FOCUS...WITH FAVORED AREAS
REMAINING THE NORTHERN AND NORTHEASTERN HIGH COUNTRY...THE
WEST...AND CENTRAL MOUNTAIN CHAIN. STORMS MAY FIRE A LITTLE FURTHER
EAST INTO THE PLAINS SATURDAY THEN SEEN ON FRIDAY. BEST WETTING RAIN
CHANCES OVER THE NORTHERN AND NORTHEASTERN HIGH COUNTRY. SURFACE LOW
OVER THE OKLAHOMA PANHANDLE WILL HELP SUPPORT QUICK FRONTAL
INTRUSION OUT THE CENTRAL PLAINS INTO NORTHEAST NEW MEXICO THROUGH
SATURDAY NIGHT...AND THIS WILL ALSO HELP EXPAND THUNDERSTORM
COVERAGES AND INTENSITIES IN THE NORTHEAST AND PROLONG STORMS INTO
SATURDAY EVENING. MINIMUM HUMIDITIES RETURNING TO THE 30S PCT FOR
ALL BUT THE EASTERN PLAINS SOUTH OF INTERSTATE 40...WHERE 20S PCT
WILL BE MORE TYPICAL. VENTILATION FAIR OR BETTER FOR MOST SPOTS IN
THE WEST...REMAINING GOOD OR BETTER IN THE EAST. GOOD TO EXCELLENT
HUMIDITY RECOVERIES OVERNIGHT.

OUTLOOK...SUNDAY THROUGH TUESDAY...RIDGE CORE OVER CENTRAL TEXAS
REMAINING PRETTY MUCH STATIONARY THROUGH THE PERIOD...WITH SURFACE
LOW PARKED OVER THE OKLAHOMA PANHANDLE. A SOMEWHAT INTERRUPTED
NORTHBOUND MOISTURE PUSH OUT OF WESTERN CHIHUAHUA AND EASTERN SONORA
WILL KEEP SHOWERS AND THUNDERSTORMS GOING PRETTY MUCH STATEWIDE
THROUGH THE PERIOD...AS ADDITIONAL MOISTURE COMBINES WITH RECYCLING
OF IN PLACE MOISTURE TO PROVIDE GOOD SUPPORT FOR AFTERNOON
CONVECTION EACH DAY. STEADY TEMPERATURE AND HUMIDITY TRENDS WITH
MODEST WIND SPEEDS BECOMING SHIFTING AND GUSTY NEAR THUNDERSTORMS.
SOME MARGINAL VENTILATION IN THE WEST...BUT CONTINUING GOOD OR
BETTER IN THE EAST THROUGH TUESDAY.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 1, 7:02 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 AM MDT THU AUG 1 2013

NMZ501>540-021315-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
702 AM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY TODAY ACROSS
MUCH OF WESTERN...NORTHERN AND CENTRAL NEW MEXICO. LOCALLY HEAVY
RAINFALL WILL CREATE HIGH RUNOFF POTENTIAL AND THE RISK OF FLASH
FLOODING IN THESE AREAS...ESPECIALLY FOR RECENTLY BURNED AREAS.
FAVORED AREAS FOR THE HEAVIEST RAINFALL WILL BE FROM THE CONTINENTAL
DIVIDE WESTWARD TO THE ARIZONA BORDER. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING
FRIDAY THROUGH MID WEEK NEXT WEEK. FRIDAY IS EXPECTED TO BE THE
LEAST ACTIVE DAY WITH THUNDERSTORM ACTIVITY TRENDING UPWARD OVER
THE WEEKEND.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay61 min
Jul 31, 6:19 PM MDTSpecial Weather StatementABQRoosevelt26 min
Jul 31, 6:55 PM MDTFlash Flood WarningABQRoosevelt2 hr
Jul 31, 7:06 PM MDTSpecial Weather StatementABQCurry24 min
Jul 31, 7:21 PM MDTAreal Flood AdvisoryABQCurry, Quay114 min
Jul 31, 9:00 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt2 hr
Jul 31, 9:03 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt117 min
Jul 31, 11:24 PM MDTAreal Flood AdvisoryABQChaves2 hr
Aug 1, 3:17 AM MDTAreal Flood AdvisoryABQChaves118 min
Aug 1, 6:38 AM MDTAreal Flood AdvisoryABQLincoln112 min
Aug 1, 12:46 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance119 min
Aug 1, 1:34 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro, Valencia116 min
Aug 1, 2:25 PM MDTAreal Flood AdvisoryABQColfax95 min
Aug 1, 2:40 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Socorro, Torrance2 hr
Aug 1, 3:36 PM MDTAreal Flood AdvisoryABQRoosevelt114 min
Aug 1, 4:12 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, San Miguel, Santa Fe, Torrance, Valencia2 hr
Aug 1, 4:37 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe113 min
Aug 1, 5:11 PM MDTFlash Flood WarningABQLincoln2 hr
Aug 1, 5:21 PM MDTSpecial Weather StatementABQSanta Fe24 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.